MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Laceration(s) (1946)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon investigation conclusion.
 
Event or Problem Description
Arjo was notified of an event involving a carevo shower trolley.It was indicated that the side support had opened, causing the patient to fall from the device.As a result, the patient sustained an injury to the lips, which were bleeding.This required three stitches to be applied.
 
Additional Manufacturer Narrative
The defective part will be returned for further examination.Analysis of collected information is ongoing to provide the final conclusions.
 
Additional Manufacturer Narrative
Tests of carevo devices on the production line did not establish the cause of the unintended opening of the side supports.The carevo involved in the event is now being returned to the manufacturer for further testing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Arjo was notified of an event involving a carevo shower trolley.It was indicated that the side support opened, causing the patient to fall from the device.The patient was taken to the emergency room.As a result of the fall, the patient sustained an injury to their lips which required 3 stitches.The device inspection conducted by an arjo technician revealed no malfunction.However, since the service technician was able to recreate unlocking of the handles using his legs or knees and this is a second complaint for the same device (serial number: (b)(6)), it was decided to return the carevo to manufacturer for further evaluation and testing.The carevo is equipped with two side supports to secure the patient.Each side support in the carevo has two handles.By using them at the same time, the side support can be folded or unfolded.The side support has three positions, presented in the instructions for use (ifu) 04.Ba.08_15en: inner (a), outer (b) and down folded (c).The design of the device does not assure the locking mechanism comes back to its original position (lock) after accidental unlocking of one of side supports.So, if one of the side support handles gets unlocked, side support is only locked with one handle.Testing results revealed two cases where the side supports can be opened: 1.Hitting e.G.The side support handle with the knee/hand from the head side and then pressing the other handle from the legs side.In this scenario, if the side support is in position a (inner), it will open to position b (outer) and if this sequence is repeated, the side support will go from position b (outer) to position c (down folded).If the side support is originally in position b (outer) and this sequence is performed the whole side support will go down to position c.2.Hitting e.G.The side support handle with the knee/hand from the head side, using force while holding the side support from the head side and then pressing the handle from the legs side.In this scenario, when force is used, the side panel can open from position a (inner) to position c (down folded).During the lifting/lowering movement of the handle from side supports, the handle groove is placed in stretcher grey which is the main assembly frame of the device.It was decided to measure the stretcher grey with a 3d scanner to check that the part manufactured by the supplier is correct with the technical documentation.Test results confirmed that stretcher grey is made in accordance with the technical documentation.The instruction for use (ifu) (04.Ba.08_15) provides information that when side supports are raised to a desired position they should lock and click into place.A caregiver should ensure that the side supports are in locked position e.G.: ¿lift the opening handles and raise/lower the side support to the selected position until it locks and clicks into place¿ ¿warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ based on tests carried out and measurements of the stretcher grey, it was concluded that in the case of opening of the side supports unintended - the probable cause of the incident is inadequate handling of the device (accidental unlocking of side support handles) by the caregiver.A complex sequence of actions may lead to the unintentional opening of the side supports, requiring several factors to act at the same time.To sum up, according to the customer's allegation, the side support opened during use which led to the patient¿s fall, so the device did not perform as intended.The technical evaluation and test performed at manufacturer's site did not reveal any malfunction which could contribute to the event.The shower trolley was used for patient hygiene and in that way, it played a role in this event.The complaint decided to be reportable due to the patient fall reported resulting in serious injury.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20406129
Report Number3007420694-2024-00251
Device Sequence Number12367889
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)220913
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/07/2024
12/06/2024
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown